MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.5/26; COVERED CORONARY STENT
Model Number 434902
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was attempted to be placed in left profunda and became dislodged upon entry in the left brachial artery.Stent was retrieved with a snare without complication.
 
Additional Manufacturer Narrative
07-feb-2024 updated description.Between (b)(6)2023, the patient underwent different interventions during which she received a semi-permanent va ecmo device.On 06-jan-2024 an intervention was planned to remove the va ecmo equipment from the patient during which the complaint pk papyrus covered stent system would be used for assisting the closure of the access point to the left profunda artery.The pk papyrus was attempted to be placed in left profunda and became dislodged upon entry in the left brachial artery.Stent was retrieved with a snare without complication.The sheath in the left profunda was left sutured in place at the end of the intervention.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Additional Manufacturer Narrative
07-feb-2024 updated description between (b)(6) 2023 the patient underwent different interventions during which she received a semi-permanent va ecmo device.On (b)(6) 2024 an intervention was planned to remove the va ecmo equipment from the patient during which the complaint pk papyrus covered stent system would be used for assisting the closure of the access point to the left profunda artery.The pk papyrus was attempted to be placed in left profunda and became dislodged upon entry in the left brachial artery.Stent was retrieved with a snare without complication.The sheath in the left profunda was left sutured in place at the end of the intervention.Corrected the initial reporter information.Reference capa# nc-24-004.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 4.5/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18558267
Report Number1028232-2024-00402
Device Sequence Number6412457
Product Code NIV
UDI-Device Identifier07640130447301
UDI-Public(01)07640130447301(17)2502
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model Number434902
Device Catalogue Number434902
Device Lot Number01232868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/07/2024
10/15/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/07/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale